Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 5, NWS Corpus Christi, TX

February 24, 20189 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 24, 2018, 10:14 AM CST for 9 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2018, 10:14 AM CST (16:14 UTC)
Expired
Feb 24, 2018, 3:14 PM CST
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2018-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2018-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
704 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

176 
WWUS74 KCRP 241614
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1014 AM CST Sat Feb 24 2018

...STRONG WIND OVER THE COASTAL BEND AND VICTORIA CROSSROADS THROUGH
   EARLY AFTERNOON...	

.Strong south to southwest wind aloft, associated with an upper
level disturbance, will continue to mix toward the surface over 
the Coastal Bend and Victoria Crossroads. This condition will 
persist at least through early this afternoon.

TXZ232>234-242>247-242200-
/O.NEW.KCRP.WI.Y.0005.180224T1614Z-180224T2200Z/
Bee-Goliad-Victoria-Kleberg-Nueces-San Patricio-Aransas-Refugio-
Calhoun-
Including the cities of Beeville, Goliad, Victoria, Kingsville, 
Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, 
Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca
1014 AM CST Sat Feb 24 2018

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect until 4 PM CST this afternoon. 

* TIMING...Mid morning through early afternoon today.

* WINDS...South to southwest wind 25 to 35 mph with gusts to 40
  mph.

* IMPACTS...Adverse driving conditions for high profile vehicles.
  Risk of injury from objects that can be blown about by the wind.
  Elevated risk to construction workers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

87
1 follow-up statement
751 
WWUS74 KCRP 242114
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
314 PM CST Sat Feb 24 2018

...STRONG WINDS HAVE DIMINISHED ACROSS THE COASTAL BEND AND
VICTORIA CROSSROADS...

.Wind speeds across the Coastal Bend and Victoria Crossroads have
decreased below Wind Advisory criterion.

TXZ232>234-242>247-242215-
/O.CAN.KCRP.WI.Y.0005.000000T0000Z-180224T2200Z/
Bee-Goliad-Victoria-Kleberg-Nueces-San Patricio-Aransas-Refugio-
Calhoun-
Including the cities of Beeville, Goliad, Victoria, Kingsville, 
Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, 
Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca
314 PM CST Sat Feb 24 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Corpus Christi has cancelled the
Wind Advisory. 

Wind speeds across the Coastal Bend and Victoria Crossroads have
decreased below Wind Advisory criterion. Hence, the Advisory has
been cancelled.

$$

87

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 24, 9:59 AM CST, 15 minutes earlier.

Area forecast discussion, Feb 24, 9:59 AM CST, 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
959 AM CST Sat Feb 24 2018

.DISCUSSION...

Earlier updated to include the southern bays/nearshore waters in
the dense fog advisory. Deterministic NAM soundings suggest a
little mixing over the southern bays/nearshore waters by 15z, yet
not over the corresponding northern waters. Available cameras
suggest improving conditions over the south, yet not quite near
Matagorda. Will continue the dense fog advisory for the northern
bays/nearshore waters until 21z. RAP13/NAM soundings suggest
possible vertical mixing of 30-40kt wind to the surface approximately
during the 16-20z period over portions of the ERN CWA. Will
monitor for possible Wind Advisory.

&&

.PREVIOUS DISCUSSION... /Issued 609 AM CST Sat Feb 24 2018/

DISCUSSION...

Updated for the 12Z Aviation Discussion.

AVIATION...

Mix of MVFR/VFR conditions at TAF sites this morning. CIGs have
lifted some along the coast with the S-ly 40-45 KT LLJ that
developed. As temperatures warm, additional mixing is expected to
reach the surface but the strongest part of the jet should shift
farther east. This said, have gusts mainly between 25-30 KTs
across the coastal sites through the afternoon, while LRD should
remain around 10 KTs through the TAF period. Morning convection
should remain isolated and continue to move off to the northeast
through the morning hours. Patchy light drizzle may continue
through early afternoon for locations near VCT before diminishing
further through the afternoon. CIGs should thin out further to
VFR this afternoon. Will begin to see winds shift toward LRD as a
coastal trough develops ahead of the next approaching cold front.
Rain chances are expected to increase this evening through the end
of the TAF period as the front moves farther south and stalls
along the coast. Lowering CIGs and a mix of SHRAs/TSTMs are
expected late tonight, with greatest rain chances for the eastern
sites of ALI-CRP-VCT.

PREVIOUS DISCUSSION... /Issued 437 AM CST Sat Feb 24 2018/

SHORT TERM (Today through Sunday)...

Elevated showers and a few thunderstorms will remain possible
mainly across the Brush Country early this morning following the
SW-NE flow aloft. Should see activity begin to wane down through
the morning as increased mid level subsidence occurs with warmer
conditions moving in at H85. Weak isentropic lift at 295K-300K
developing from a surface low/trough coming out of NE Mexico may
still lead to a light rain/shower mix through the morning, but
should again, taper off into the afternoon, with much of the
chances shifted northward as the low quickly lifts to the
northeast today. This area of low pressure will merge with another
region of low pressure near the TX-OK-AR area, continuing the
moderate to strong southerly flow across South Texas. Breezy
conditions are expected today, especially toward the coast and
gulf waters. Small Craft Advisories are in effect for later this
morning for portions of the Middle Texas Coast.

In addition to the low quickly lifting to the northeast, this
should aide in higher pressure building in from behind pushing
through a cold front late tonight into Sunday morning. Winds are
expected to shift more out of the north across the Brush Country
with a prefrontal trough/coastal trough developing this
afternoon. For temperatures, with the drying and warming in the
midlevels, should see temps rise into the upper 70s to mid 80s.
Slightly cooler temps will be possible toward Cotulla where H85
flow and temps are cooler.

As the front approaches through the night converging upon the
coastal trough, moisture will again pool southward along the
coast. The convergence is expected to be enough to lead to an
increase of showers and thunderstorms late tonight through Sunday.
Cooling in the mid levels along with an increase in shearing late
in the night may lead to a few strong storms with small hail and
gusty winds, although an isolated severe storm could not be ruled
out, especially across the coastal region where convergence
remains the strongest.

Heading through midday Sunday, the coastal trough is expected to
slide farther to the east with the bulk of the moisture exiting
the region. This should allow the front to slowly push farther
south with drier air moving into the region.

Temperatures are expected to remain rather cool for Sunday,
due to chances of rain and thick cloud cover. Temps are expected
to struggle to break out of the 60s across much of the region,
especially toward areas east of I-37.

MARINE...

Sea fog will continue to plague the Middle Texas Coast, especially
areas north of Port Aransas. A Marine Dense Fog Advisory remains
in effect through mid morning. In addition, winds are expected to
increase today reaching low end Small Craft Advisory conditions.
SCAs are in effect for the southern bays and southern nearshore
waters, generally areas south of Port Aransas, and for the
offshore waters beginning late this morning through the afternoon.

LONG TERM (Sunday night through Friday)...

Most if not all of the convection should be offshore Sunday evening,
as the mid level theta-e ridge is near the NE coast. Thus, there is
a slight mention of showers/storms Sunday evening NE inland areas
and for rain near the immediate coast; otherwise the precipitation
will be offshore in the evening and essentially done with shortly
after midnight including offshore. NAM model is warmer than most
other models for overnight lows on Monday morning, but looking at
most of the model solutions, the increasing northerly winds bringing
the slightly cooler air will vie for the cooler solutions. Surface
high moves rapidly east Monday and that means the moisture will come
back but not until Monday night. Unless you like a lot of sunshine,
Monday may be a rather pleasant day (winds may be elevated over the
gulf waters but otherwise not too bad), with highs in the 70s.
Isentropic upglide takes form on Monday night and feeling really is
that we will likely see fog and drizzle more than measurable
rainfall. Still, went with low chance/slight chance rain with for
mainly overnight with the better chances for rain over the western
areas. Rain should move out over the southern areas Tuesday
afternoon with lingering chances for precipitation northern areas.
Another upper trough will approach the area on Wednesday and overall
Wednesday looks to be rather warm with much of the better dynamics
and moisture to the north of the area. Thus, have low chance POPs
Wednesday and Wednesday night northern areas and slight chance
southern areas. Looks to dry out rapidly for Thursday and thus kept
the only mention of rain over the gulf waters and extreme northeast.
Flow aloft remains more southwest so there will be clouds around but
overall not too bad as the low level moisture stays southeast with
the surface high over northern portions of Texas on Friday. Overall,
the Superblend temperatures were OK but did blend them in a bit with
WPC temperatures at times (mainly maximum values) through Friday,
along with some adjustments for areas near the coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    80  62  68  57  73  /  10  60  70  10  10
Victoria          79  58  65  52  75  /  20  60  70  10  10
Laredo            82  59  70  52  74  /  10  30  30   0  10
Alice             86  60  68  54  75  /  10  50  70  10  10
Rockport          79  61  68  56  73  /  20  70  70  20  10
Cotulla           78  55  70  48  77  /  20  10  20   0   0
Kingsville        87  63  68  56  73  /  10  50  70  10  10
Navy Corpus       79  63  68  60  72  /  10  60  70  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Coastal waters from Baffin Bay to Port Aransas
     out 20 NM...Waters from Baffin Bay to Port Aransas from 20
     to 60 NM...Waters from Port Aransas to Matagorda Ship
     Channel from 20 to 60 NM.

     Dense Fog Advisory until 10 AM CST this morning For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Bays and Waterways from Port Aransas to Port
     O'Connor...Coastal waters from Baffin Bay to Port Aransas
     out 20 NM...Coastal waters from Port Aransas to Matagorda
     Ship Channel out 20 NM.

&&

WC/87...SHORT TERM
Hazardous weather outlook, Feb 24, 5:09 AM CST, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
509 AM CST Sat Feb 24 2018

TXZ229>234-239>247-251115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
509 AM CST Sat Feb 24 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms late tonight as front
approaches South Texas. A few storms may become strong with small
hail and gusty winds. An isolated severe storm can not be ruled
out.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a chance for thunderstorms over the eastern portions of
South Texas through Sunday, and then again Tuesday over the
northern portions of South Texas, and over all of South Texas
Wednesday and Wednesday night. A few strong storms are possible
Sunday; but overall no significant severe weather is expected at
this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-251115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
509 AM CST Sat Feb 24 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Marine Dense Fog Advisory in effect through mid day for the
northern bays and nearshore waters north of Port Aransas. Patchy
to areas of fog will be possible again tonight.

Small Craft Advisory in effect for the southern bays and nearshore
waters south of Port Aransas in addition to the offshore waters
late this morning through the afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sea fog will continue at times over the northern bays and
nearshore gulf waters through Sunday morning. Sea fog will be
possible again late Monday through Tuesday over the bays and near
shore waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Feb 24, 5:21 AM CST, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
521 AM CST SAT FEB 24 2018

TXZ230-231-241145-
Live Oak-McMullen-
521 AM CST SAT FEB 24 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MCMULLEN AND
SOUTHWESTERN LIVE OAK COUNTIES...

At 520 AM CST, a strong thunderstorm was located over Loma Alta, or
19 miles northeast of Freer, moving northeast at 55 mph.

Pea size hail is possible with this storm.

Locations impacted include...
Clegg and Loma Alta.

LAT...LON 2819 9808 2805 9846 2806 9859 2812 9865
      2840 9826
TIME...MOT...LOC 1120Z 236DEG 49KT 2813 9847

CB
Special weather statement, Feb 24, 8:14 AM CST, 2 hours before
Special Weather Statement
National Weather Service Corpus Christi TX
814 AM CST Sat Feb 24 2018

TXZ242>247-241615-
Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
Including the cities of Kingsville, Corpus Christi, Portland,
Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio,
Woodsboro, and Port Lavaca
814 AM CST Sat Feb 24 2018

...AREAS OF FOG NEAR THE COAST EARLY THIS MORNING...

Patchy to areas of fog expected to continue early this morning
over the Coastal Bend, mainly near the coast. Fog is expected
generally along and east of a Kingsville, Robstown, Refugio, and
Port Lavaca line. Visibilities within this region will vary
from 2 to 4 miles. However, some residents and motorists will
experience fog with visibilities less than 1 mile.

Visibilities will improve during the mid to late morning hours as
temperatures increase slightly and contribute to fog dissipation.

Please use caution when driving and prepare for rapidly changing
visibilities. Always use low beam headlights and slow down when
encountering fog. Allow extra time to reach your destination.

87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 8:00 PM CSTMarine Dense Fog AdvisoryCRP14 hr
Feb 24, 3:32 AM CSTSmall Craft AdvisoryCRP14 hr
Feb 24, 5:21 AM CSTSpecial Weather StatementCRPLive Oak24 min
Feb 24, 10:24 AM CSTMarine Dense Fog AdvisoryCRP5 hr

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.